Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 271, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 27, 2006, 6:43 PM CDT for Gage County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2006, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 27, 2006, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Gage County, NE
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:01 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 27, 3:01 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 301 PM CDT TUE JUN 27 2006 .DISCUSSION... SHORT TERM...TONIGHT AND WEDNESDAY. WATER VAPOR IMAGERY SHOWED POSSIBLE JET STREAK CI BAND MOVG FAIRLY QUICKLY SSE INTO ERN NEBRASKA EARLY TUE AFTN AHEAD OF SUBTLE EMBEDDED SHORTWAVE TROUGH IN NERN SD/WCNTRL MN AREA. WEAK SFC FRONT/TROUGH SPIT THE CWA WEST TO EAST AT 19Z AND THE AFOREMENTIONED UPPER SYSTEM AND WEAK SFC CONVERGENCE ALONG BOUNDARY AIDED IN CONVECTION DVLPG NEAR BOUNDARY ACROSS CWA. EXPECT ACTIVITY TO INCREASE A BIT MORE THROUGH THE LATE AFTN HOURS...BUT MEAGER LOW LVL DWPTS...40S TO AROUND 50 AT THE SFC AND 5 OR LESS C AT 850...IS LIMITING INSTABILITY AND COVERAGE SOMEWHAT. BOUNDARY IS FORECAST BY NAM/GFS TO SAG INTO SRN ZONES TNGT BEFORE STALLING OUT SO WILL CARRY SMALL POPS ALL NGT S TO ACCOUNT FOR FRONT AND THE ERN SD/WRN MN TROUGH. DID NOT INCLUDE POPS ATTM FAR NRN ZONES ALTHOUGH WEAK RETURN JET AND A BIT OF INSTABILITY/THETA E ADVCTN AT 850 MB IS FCST OVR SAND HILLS LATER TNGT. APPEARS BOUNDARY WL RMN OVR FAR SOUTHERN ZONES ON WEDNESDAY AND BUFKIT SHOWED MINIMAL/NO CAPPING WITH HTG OVER FAR SERN NEBR. THUS INSERTED SMALL POPS SRN ZONES. COOLING BEHIND FRONT MINIMAL...AND DID BOOST HIGHS A BIT BUT NOT QUITE AS WARM AS GFS THOUGH. NAM/GFS BEGIN DIVERGING WITH FRONT ON THURSDAY AS NAM SHARPENS IT UP AND SAGS IT A BIT S ON WHILE GFS BEGINS WASHING IT OUT AND LIFTING IT NEWD. GENERALLY WENT WITH A BLEND IN CURRENT FORECAST AND KEPT TEMPS A BIT BELOW GFS...BUT DECENT AGREEMENT ON GFS ENSEMBLES IN THU/FRI PD IN TILTING UPPER RIDGE EWD TWD CNTRL PLAINS SO CONTINUED WARMUP INTO FRIDAY AND RAISED BOTH MAX AND MIN TEMPS INTO SAT. FLOW OVR PLAINS FLATTENS THIS WEEKEND AS A TROUGH SWINGS THROUGH CANADA AND UPPER RIDGE BEGINS RELOADING OVR WRN U.S. THIS SHOULD ALLOW A CDFNT INTO THE CWA AND THE FRONT COMBINED WITH COOLING TEMPS ALOFT SHOULD ALLOW FOR INCREASING PCPN CHCS OVR THE CWA. THE QUESTION IS WHEN. ECMWF HAS HAD A BIT MORE CONSISTENCY IN ADVERTISING SHIFTING RIDGE AND WARMUP THIS COMING FRI/SAT...AND REMAINS SLOWER WITH NEXT FRONT...IN FACT 12Z RUN DOES NOT BRING FROPA TO SERN ZONES UNTIL 12Z TUE. FOR NOW KEPT SATURDAY THE WARMEST WITH A GRADUAL COOL DOWN INTO MON/TUE. ALSO KEPT BLANKET POPS SATURDAY THROUGH MONDAY BUT CENTERED HIGHEST ON THE SUNDAY PERIOD TO ACCOUNT FOR PBSL MCS GFS DVLPD SAT NGT AND/OR FRONTAL PASSAGE INTO HEART OF CWA PER ECMWF. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Jun 27, 4:23 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 423 PM CDT TUE JUN 27 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281146- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 423 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...MAINLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AND ISOLATED LARGE HAIL TO THE SIZE OF QUARTERS IS POSSIBLE THROUGH THE EVENING HOURS. AS THE SUN GOES DOWN BY LATE EVENING...THE INSTABILITY IS EXPECTED TO DECREASE AND THUNDERSTORMS SHOULD DIMINISH IN COVERAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL GENERALLY BE LIMITED TO THE OVERNIGHT HOURS ACROSS MOST OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. BOUSTEAD
In the hours before
Local storm report, Jun 27, 5:49 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
549 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 S COBURG 40.89N 95.27W
06/27/2006 E0.75 INCH PAGE IA PUBLIC
&&
JBLocal storm report, Jun 27, 5:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 WSW STERLING 40.45N 96.43W
06/27/2006 E1.00 INCH JOHNSON NE PUBLIC
GROUND IS NEARLY WHITE.
&&
JBLocal storm report, Jun 27, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL ESSEX 40.83N 95.30W
06/27/2006 E0.88 INCH PAGE IA EMERGENCY MNGR
&&
JBLocal storm report, Jun 27, 6:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL BEATRICE 40.27N 96.75W
06/27/2006 E0.75 INCH GAGE NE TRAINED SPOTTER
&&
JBLocal storm report, Jun 27, 6:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
630 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 4 SE ESSEX 40.79N 95.25W
06/27/2006 E0.88 INCH PAGE IA PUBLIC
&&
JBLocal storm report, Jun 27, 6:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL BLUE SPRINGS 40.14N 96.66W
06/27/2006 E1.00 INCH GAGE NE LAW ENFORCEMENT
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:34 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 41 min |
| Jun 27, 3:40 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 35 min |
| Jun 27, 4:15 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 30 min |
| Jun 27, 4:26 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 64 min |
| Jun 27, 5:18 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 27 min |
| Jun 27, 5:30 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 48 min |
| Jun 27, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Jun 27, 5:22 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 23 min |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 35 min |
| Jun 27, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 31 min |
| Jun 27, 5:59 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 17 min |
| Jun 27, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Page | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.